Translator Disclaimer
October 2016 Convex cones of generalized multiply monotone functions and the dual cones
Iosif Pinelis
Banach J. Math. Anal. 10(4): 864-897 (October 2016). DOI: 10.1215/17358787-3649788

Abstract

Let n and k be nonnegative integers such that 1kn+1. The convex cone F+k:n of all functions f on an arbitrary interval IR whose derivatives f(j) of orders j=k1,,n are nondecreasing is characterized. A simple description of the convex cone dual to F+k:n is given. In particular, these results are useful in, and were motivated by, applications in probability. In fact, the results are obtained in a more general setting with certain generalized derivatives of f of the jth order in place of f(j). Somewhat similar results were previously obtained, in terms of Tchebycheff–Markov systems, in the case when the left endpoint of the interval I is finite, with certain additional integrability conditions; such conditions fail to hold in the mentioned applications. Development of substantially new methods was needed to overcome the difficulties.

Citation

Download Citation

Iosif Pinelis. "Convex cones of generalized multiply monotone functions and the dual cones." Banach J. Math. Anal. 10 (4) 864 - 897, October 2016. https://doi.org/10.1215/17358787-3649788

Information

Received: 22 July 2015; Accepted: 1 February 2016; Published: October 2016
First available in Project Euclid: 7 October 2016

zbMATH: 1364.90264
MathSciNet: MR3555754
Digital Object Identifier: 10.1215/17358787-3649788

Subjects:
Primary: 46N10

Rights: Copyright © 2016 Tusi Mathematical Research Group

JOURNAL ARTICLE
34 PAGES


SHARE
Vol.10 • No. 4 • October 2016
Back to Top